Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Having swollen, red and itchy hands and feet. Diagnosed as allergy. Using cortisone. What is the disease?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 898 Questions
I am looking for an answer regarding swollen ,red,itchy hands and bottom of feet. Not all at the same time and not all fingers on hands. Skin feels so tight it could split and severe itching.Hot at swollen areas,but the itching is worse. Dr.says "allergies" but I wonder. Am taking reactine and using cortisone -based creams,but only moderate and temporary relief. What on earth is it?
Posted Wed, 8 Aug 2012 in Asthma and Allergy
Answered by Dr. Divya Kuttikrishnan 1 hour later

Thanks for writing in.

Your doctor could be right. Major causes of itching are allergies .

However,Scleroderma could be another possibility where the skin of the hands are tight and swollen. Scleroderma is a connective tissue disorder. I would advise you to visit a rheumatologist for a second opinion.

If it is due to allergy ,your condition should get better with the above medications,(reactive and cortisone based creams) provided you avoid the agent that causes the allergy.

Use gloves while washing dishes /clothes, if you wash them with your hands.Sometimes, you might be allergic to harsh detergents/ soaps.
Find out what makes your condition better and what makes it worse. Avoid the triggering factor.

Hope this helps.

Dr.Divya Kuttikrishnan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor